Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


1st day treatment pain
Apr 10, 2005

My husband started interferon last night and today his legs and feet hurt terribly! He has the flu symptoms, as expected, but we didn't expect the feet/leg pain. Is it normal? Also are having side effects so soon normal? it's been 16 hours since his first injection. Thank you, Barbara

Response from Dr. McGovern

I would certainly call your doctor to discuss.

If your husband is feeling better now, it was probably related to the myalgias and arthragias (muscle aches and joint aches) which are associated with interferon.

The good news is that the symptoms usually go away after a few more injections as the body gets used to the medication.

These type of symptoms occur with both Peg Intron and Pegasys but usually come on sooner with Peg Intron because it is absorbed faster; Pegasys is absorbed slower over time so the peak level in the body is after 72 hours.

Dr. McGovern



Previous
how
Next
HCV Pos Results-Now What?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement